MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT SOLO2 (SHORT TAPER), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT SOLO2 (SHORT TAPER), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the picc is discolored in the area where securement device would be placed.No patient harm was caused as a result.On (b)(6) 2025: the returned device exhibited discoloration a leak.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter leak causing catheter discoloration is confirmed and was determined to be use-related.One 5 fr t/l powerpicc solo was returned for evaluation.An initial visual observation revealed blood residues throughout the returned device.Discoloration was observed along the catheter shaft from the 4 cm depth marker to the 5 cm depth marker.The catheter appeared flattened from the 2 cm to 4 cm depth marker.A functional test of infusing water into each lumen of the catheter using a 12 ml syringe revealed a leak in the catheter through the gray lumen.A microscopic observation revealed a longitudinal split between the 2 cm and 3 cm depth markers.The split appeared to have a granular fracture surface and sharp fracture edges.The characteristics of the split were consistent with damage caused by a compression style securement device.The split in the catheter shaft likely caused medication to leak, contributing to the discoloration of the catheter.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC FT SOLO2 (SHORT TAPER), 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22631623
Report Number3006260740-2025-05265
Device Sequence Number18181464
Product Code LJS
UDI-Device Identifier00801741034626
UDI-Public(01)00801741034626
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1295108FD
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown